Pancreas Cancer Discussion Page:
An Unmoderated Forum
*
 
Support pancreas research*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions.
FULL DISCLAIMER

Pancreas Cancer

see thread below was posted 03/29/2012 05:16 pm by Anonymous
E-mail Address:

Message Text
It helps many of the symptoms of Gastroparesis. It should be prescribed to everyone after whipple. It should help abdominal pain, gas/burping, reflux among other other symptoms. It is not for classic GERD in our case, but for the worse variant problems we develop after whipple. Some of us take it twice a day. You may need additional medicines for gastroparesis if it isn't helping enough.

Generic omeprazole is the cheapest. At Costco you can get it for about $16 for a 6 week supply.

It does not cause fatigue typically at all. It is very very very rare to cause low platelets. The other medicine/acid control family (H2 blockers) cause platelets very commonly.

However, you can certainly stop it for a month, and see how you do. Check your platelets again and see if they are better. But as I recall, you have a spleen issue and that by far is the likely cause of your platelet problem. And honestly, all of us should be on a PPI after whipple. I suspect that your symptoms are worse because you are not on enough.

Maybe it's time to optimize everything for your muscle pain/fatigue. Do a month of physical therapy, aggressively treat depression, make sure your electrolytes and thyroid function are perfect, sleep a consistent schedule every night.... and even think about trying a medicine like provigil for energy.

I feel your frustration though.... it is such a long exhausting road. It is sometimes hard for us .... on the other side though.... remember, we are on chemo for the rest of our lives. No whipple for us. A PPI is my fantasy....

Reply to this message | Return to Main Message List


Responses

*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions.
FULL DISCLAIMER


Pancreas Home | Surgical | Medical | Basic Sci | Docs | Registry | FAQ | Appts | Chat

Feedback | Pathology Home | Oncology Center Home | Search
Copyright © 2019 The Johns Hopkins University, Baltimore, Maryland
Last Modified: 11/11/2002 10:50 am